Going Crazy after 10 Days on Paxil and Xanax

“I realized that the majority of my symptoms were directly related to the Paxil.”

 

I’m a 31 year old female (and a registered nurse) I have 2 young children, recently I went through a lot of loss in my life. My mother in law battling her second brain tumor, and I cared for my grandfather in his home until his death. During this time I became very anxious and started having some neurological symptoms of twitching and fatigue. My physician suggested I get to see a neurologist to rule out MS.

That was the day I had my first panic attack (seems mild to me now.) I then realized I could not see a neurologist for over 2 months. The anxiety intensified, my M.d. prescribed Xanax and Paxil.

The first day I only required a 1/2 of a .25mg of Xanax. But by day 3 on Paxil I was taking 2 whole tabs of Xanax with no relief. In just 3 days I began going crazy. I had my husband take me to the hospital. I was not sleeping, eating, I was very dizzy. I had tingling, burning, numbness all over my body, headaches, and strange tremors and electrical sensations. Many of these symptoms mimic the symptoms of MS. I went through the whole battery of tests, all negative.

It was not until day 7 of Paxil that I realized that the majority of my symptoms were directly related to the Paxil. I weaned myself over 3 days, (only on it for 7 days before) It has only been 8 days now, I am feeling about 50% better. Every morning I wake up and go for my morning walk (3 miles) It takes so much out of me, but I know it is important. When I come home I have to prepare myself for the long day of taking care of my children. I am trying to stay busy and surround myself with alot of very supportive people.

At this point my three biggest complaints are dizziness, extreme fatigue, and inability to sleep. I just wanted to know if my story sounds familiar, (I had no mental health history before 3 weeks ago!) I just have to keep thinking that I will be better someday. Thanks for your support. My love and prayers to all of you suffering.

Jenny

 

8/6/2001

This is Survivor Story number 21.
Total number of stories in current database is 34

343 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories and tagged , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply